MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWIST DRILL FOR 1.7MM ALL STR ANCHRS; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWIST DRILL FOR 1.7MM ALL STR ANCHRS; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203855
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a bankart (labrum) repair, the doctor drilled a first bone hole at 5 o'clock and put the 1st anchor in with no complications.Then, when drilling the second bone hole at 4 o'clock on the glenoid with the 1.7mm twist drill (s), they realized it was difficult to bottoming out the drill.Therefore, they took the drill out of the guide and realized that the drill they were using was actually an xl length drill bit.The procedure was successfully completed without delay using the correct drill bit from the same box.No patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: one twist dril for 1.7mm suture anchor was used for treatment but was not returned for evaluation.Per instruction for use ¿prior to use, inspect the device to ensure it is not damaged.Instructions for use contains precautionary statements and recommendations for proper use of product.This product is under review.The allegation was confirmed.Complaint history review indicated similar allegations for the lot number reported.Batch review did not indicate a condition or product/procedure failure that supported the allegation but the condition was verified.Additional investigation by engineering resulted with initiation of a corrective action as a response to the situation.
 
Additional Manufacturer Narrative
H10: one 72203855 twist drill for 1.7mm suture anchors used for treatment but was returned for evaluation.Per instruction for use ¿prior to use, inspect the device to ensure it is not damaged.Instructions for use contains precautionary statements and recommendations for proper use of product.This product is under review with regards to product overall length verification.The allegation was confirmed.Complaint history review indicated similar allegations for the lot number reported.Initial batch review did not indicate a condition, product or procedure failure that supported the allegation but the condition was subsequently verified.

Brand Name
TWIST DRILL FOR 1.7MM ALL STR ANCHRS
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key9745620
Report Number1219602-2020-00385
Device Sequence Number618770
Product Code MBI
UDI-Device Identifier00885554030112
UDI-Public00885554030112
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2024
Device Model Number72203855
Device Catalogue Number72203855
Device Lot Number2039311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer03/17/2020
04/02/2020
02/24/2022
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date03/19/2020
04/06/2020
02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2746-2020
Patient Sequence Number1
Patient SexMale